MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH LEICA TP1020; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH LEICA TP1020; PROCESSOR, TISSUE, AUTOMATED
Model Number LEICA TP1020 VF/ACCESSOR. (100/120/230/240V/50-60HZ)
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The leica biosystems field application specialist has has communicated with the customer and confirmed that the customer placed the instrument in off-site storage.The customer does not intend to return the device to their laboratory or provide alternatice access to the device for further inspection or testing.Therefore, no conclusive root cause can be established for this incident.Although the root cause of this case cannot be confirmed due to insufficient information, we have made speculations about possible causes below: suspected cause ¿ wax bath improper placement / carousel deviation; due to the instrument was moved offsite to a storage unit facility and no longer in a lab space, the onsite inspection is unavailable.Based on the only available photos and event description, this case has the following suspected causes: if the wax bath is placed correctly, the most likely cause of the accident is that the instrument has been in use for a long time, and the carousel gradually deviates from its original position during operation, preventing the sample basket from aligning with the center of the wax bath, resulting in a collision.A skewed lid hook or a faulty verpos pcb can also cause such an accident.However, according to the provided photos, the wax bath is not tilted to the left or right, but outward from the center of the circle.This is more like the wax bath was hit by the descending sample basket due to improper placement, rather than a malfunction of the instrument itself.
 
Event or Problem Description
On 25 june 2025, a device malfunction incident was reported to leica biosystems (lbs) technical support.On 26 june 2025, leica biosystems (lbs) received information that patient specimens were unreadable.The lbs field applications specialist (fas) investigating this event with the complainant documented the following, ¿the specimens processing during this device malfunction occurred sometime during the latter steps of the protocol.The blocks and slides of the specimens from this run were sent to them of site lab for reading.It was discovered that some specimens were unreadable¿¿ on 30 june 2025, the lbs fas confirmed with the complainant that, ¿¿it was actually 3 patients re-biopsied relating to the incident that affected the specimens from the date of (b)(6) 2025.¿ on 10 july 2025, the lbs fas provided further confirmation that, ¿when asked if the affected samples were related to the device malfunction, the customer could not confirm.The customer reported the device malfunction occurred (b)(6) 2025 and were made aware of unreadable cases on (b)(6).The customer estimated that the processing run containing the affected cases may have been processed just days prior to receiving report of the unreadable cases.Per customer, they recommended and performed re-biopsy for 3 impacted patients.¿ the lbs fas further documented, ¿at the time of discussion, the customer did not want to disclose/provide patient identifiers for the 3 patients.Customer mentioned hippa and seemed concerned surrounding that.¿.

Brand Name
LEICA TP1020
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong 20120 6
CH   201206
Manufacturer Contact
andreas helmstetter
heidelbergerstrasse 17-19
GM   69226
6224143413
MDR Report Key22586154
Report Number8010478-2025-00024
Device Sequence Number15788017
Product Code IEO
UDI-Device Identifier04049188003102
UDI-Public(01)04049188003102(11)180525
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLEICA TP1020 VF/ACCESSOR. (100/120/230/240V/50-60HZ)
Device Catalogue Number1491020US02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown